Recently a study conducted at New Zealand and published in the New England Journal of Medicine found that over consumption of combination cold medicines that are phenylephrine and acetaminophen used for Sinus and pains might lead to serious kinds of effects. These side effects can develop problems including high blood pressure, dizziness and even tremors. These particular side effects are actual the result of boosting effect that is created due to acetaminophen. Some patients may not be able to take these effects and might land up in difficult situations. Researchers recommend that the doctors should be very careful while prescribing these drugs to their sensitive patients.
The lead researcher Hartley Atkinson, managing director of AFT Pharmaceuticals, Ltd., in Auckland explained, “What we found was surprising because it hasn't been studied or reported. Basically, if you give the combination, a lot more phenylephrine absorbs into your body than what you would be expecting.”